# SDR 2005FA0000368

- Difficulty date: September 28, 2004
- Submitted: March 21, 2005
- Operation: General aviation
- Aircraft: N53570
- Make and model: Cessna 172S
- Aircraft serial: 172S9397
- Engine: Lyc IO360L2A
- System (JASC): 7110 · Engine Cowling System
- Part: Spring
- Part number: 055036125
- Condition: Missing
- Location: Alt Air Door
- Part time: 743 hours
- Component: Induct Air Door
- Component part number: 055036124
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

ON RETURN TO BASE, PILOT REPORTED WHEN CLIMING TO 8000 PT ENGINE SURGED/POWER DROP 2 TIMES.  AIRCRAFT WAS DUE A PHASE 1 INSPECTION.  WHILE INSPECTING THE ALT AIR DOOR, NOTICED THE DOOR STUCK IN THE OPEN POSITION.  FURTHER INSPECTION REVEALED THE SPRING THAT CONTROLS THE DOOR WAS MISSING FROM THE HINGE ASSY.  INSPECTED INSIDE OF  SERVO.  NO DAMAGE BUT DID NOT LOCATE THE SPRING.  THE DOOR SHOWS SIGNS OF WEAR ON SEALING EDGES.  FEEL THE SYSTEM IS WEAK AND NEEDS TO BE IMPROVED. (K)
